Indiana, 2003

Flood in Indiana, February 26 to 28, 2003

February 26 to 28, 2003 · NWS IND · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 26, 3:45 AM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 26, 3:45 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 AM EST WED FEB 26 2003

MAIN FORECAST PROBLEM WILL BE PRECIP CHANCES ACROSS SOUTHERN FA
THURSDAY.

CLOUDY SKIES HAVE BEEN A FACTOR IN KEEPING TEMPS IN THE TEENS
OVERNIGHT. IR SAT SHOWING CLOUDINESS CONTINUING TO MOVE EAST ACROSS
KS AND MO TO IN. SOME CLEARING IS OCCURRING OVER IA. 06Z ANALYSIS
SHOWING 1033MB HIGH CENTERED OVER NEW ENGLAND WITH LIGHT E/NE SURFACE
WINDS OVER FA.

GFS AND MESOETA AGREEING ON SERIES OF WEAK DISTURBANCES MOVING ACROSS
SOUTHERN FA NEXT 48 HOURS. BOTH MODELS SHOW TROF SWINGING ACROSS FA
BY 00Z FRI. THERE DOES SEEM TO BE SOME HINT OF WAA FOR A BRIEF PD OF
TIME BUT LIGHT WINDS SHUT ANY SUBSTANTIAL AMOUNTS OFF BY LATE
TONIGHT. MODELS ARE SHOWING AN 850MB RIDGE REPLACING THURS SYSTEM BY
06Z FRI. MAIN DIFFERENCES BETWEEN MODELS OCCUR AFTER 06Z THURS. MESOETA
KEEPS EXTENT OF MOISTURE ACROSS SOUTHERN FA WHILE GFS BRINGS MOISTURE
SHIELD FURTHER NORTH. CURRENT THOUGHTS ARE GFS IS A BIT FAR NORTH
WITH MOISTURE. PLACEMENT OF TROF...TRACK OF SURFACE LOW AND LACK OF
UPPER SUPPORT ACROSS CENTRAL AND NORTHERN FA POINTS TO BULK OF
MOISTURE SOUTH OF AREA. WITH THIS MIND...WILL USE A BLEND OF MODELS
FOR FIRST 24 HOURS THEN LEAN MORE TOWARD MESOETA AND ETA SOLUTION
THEREAFTER.

WILL KEEP CLOUDS IN FA TODAY AND TONIGHT EXCEPT EXTREME NORTH. WILL
KEEP LESS CLOUD COVER THERE. WITH GULF LOW STARTING TO MOVE
NEWRD...CLOUD COVER SHOULD CONTINUE TO LINGER.

THURS SYSTEMS BEST UPPER LEVEL SUPPORT REMAINS SOUTH OF FA. DO SEE
SOME WEAK FRONTOGENESIS IN UPPER LEVELS IN EXTREME SOUTH. MIXING
RATIOS ARE 2 TO 3 G/KG SOUTH OF HUF BUT DECREASE RAPIDLY THROUGHOUT
THE DAY THURS. THERE SEEMS TO BE MORE ISENTROPIC DOWNGLIDE THAN UPGLIDE
ACROSS THE AREA AS WELL. THINK THERE IS A VERY SLIGHT CHANCE...LESS
THAN 30 PERCENT...TO SEE SOME SNOW THURS AND WILL LEAVE OUT OF
FORECAST FOR NOW.

MOS TEMPS LOOK REASONABLE SO WILL USE A BLEND FOR FORECAST. WILL
LOWER THURS NIGHTS TEMPS SLIGHTLY BECAUSE OF SOME CLEARING AND
SNOWPACK ON GROUND.

.IND...NONE.

BIELINSKI
Hazardous weather outlook, Feb 26, 5:47 AM EST, 13 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-271100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
547 AM EST WED FEB 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL...

HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Lawrence

When
February 26, 6:00 AM EST to February 28, 2:00 AM EST
Where
Lawrence forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.841, -86.483 (the zone’s center; the record gives no point)

The East Fork White river crested at 21.48 feet near Bedford, where the flood stage is 20.0 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, February 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340514.